MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGT4020
Medical Device Problem Codes Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Unspecified Infection (1930)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown which device caused this adverse event so all system components are being included on this report.Additional system components involved in this adverse event include: item #tgt4020/ lot #8440594/ udi # (b)(4).Item #tgt4015/ lot #10976058/ udi # (b)(4).Item #tgm454520/ lot #unknown/ udi #unknown.Item #tgm454520/ lot #unknown/ udi #unknown.Additional devices included on this report are as follows: item #tgt4020/ lot #8440594/ udi # (b)(4) which is captured in manufacturer report #2017233-2020-00183.Attempts were made to obtain the gore® tag® conformable thoracic stent graft with active control system (ctag a/c) device lot numbers, and the lot numbers were unable to be obtained.No device history record review was able to be completed for the ctag a/c devices.The devices were not returned, so evaluation of the actual devices was unable to be completed.Images were provided, and an imaging evaluation is in progress.
 
Event or Problem Description
On (b)(6) 2010 the patient underwent treatment of a descending aortic aneurysm using gore® tag® thoracic endoprostheses.Two tgt4020 devices were used in the procedure(lot#8440594 and lot#8440595) and it is unknown which was placed proximally and which was placed distally.On (b)(6) 2019, during an aneurysmorrhaphy to treat enlargement of the descending aortic aneurysm, a hole was confirmed on the distal tgt4020 device.Amount of aneurysm enlargement is reportedly unavailable.The suspected cause of the aneurysm enlargement was a type iii endoleak due to the hole in the device material.The cause of the type iii endoleak is reportedly unknown.A gore® tag® conformable thoracic stent graft with active control system tgm454520 was used to reline the distal tgt4020, and suturing of the hole was performed.It was reported that the patient developed an infection after completion of the procedure.The cause of the infection is reportedly unknown.The infection was monitored with medication (medication type unavailable).On (b)(6) 2019 an additional gore® tag® conformable thoracic stent graft with active control system tgm454520 was used to reline the proximal tgt4020 device.The patient's infection continued to be monitored with medication.Reportedly medication did not resolve the infection.A procedure was scheduled to remove the infected devices.On (b)(6) 2020 ascending aorta-thoracoabdominal aorta bypass was performed, as well as banding around the proximal descending aorta.The bypass and banding were performed as pre-operative procedures prior to the removal of the infected devices.On (b)(6) 2020 the explant procedure was performed.Reportedly the gore® tag® thoracic endoprosthesis tgt4020 (implanted proximally in 2010), a gore® tag® thoracic endoprosthesis tgt4015 (previously implanted in 2013), and the gore® tag® conformable thoracic stent graft with active control system tgm454520 (implanted proximally in (b)(6) 2019) were removed.Reportedly the gore® tag® thoracic endoprosthesis tgt4020(implanted distally in 2010) and gore® tag® conformable thoracic stent graft with active control system tgm454520 (implanted distally in (b)(6) 2019) remained in the patient.It was reported that the devices remained in the patient due to device placement, and the fact that the devices were anastomosed by the automatic suturing machine and were therefore unable to be removed.The infection was suspected to be affecting these devices as well, and the infection will reportedly be monitored.The explanted devices were not returned.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
D.7.Date of explant updated.
 
Additional Manufacturer Narrative
Results code 2 updated.Results code 2: code 213 - the imaging evaluation showed the following: 32 jpg.Images received via email with no patient identifier.Some of the images have the date of acquisition on them.(b)(6) 2015: images provided are non-con phase, arterial phase, and delay phase ct.There appears to be contrast outside of the implanted device on the delay phase.There appears to be an endoleak of indeterminate origin.(b)(6) 2019: images provided are non-con phase, arterial phase, and delay phase ct.There appears to be contrast outside of the implanted device on the delay phase.There appears to be an endoleak of indeterminate origin.(b)(6) 2019: images provided are non-con phase and arterial phase ct.There appears to be contrast outside of the device on the proximal end.There appears to be a lack of wall apposition at the proximal end of the implanted device.There appears to be contrast outside of the implanted device on the arterial phase.There appears to be unknown density visible on the arterial phase images.There appears to be an endoleak of indeterminate origin.Maximum aneurysm diameter: 09/11/2015- 78mm x 85mm.05/07/2019- 95mm x 102mm.12/02/2019- unable to confirm true maximum diameter as there appears to be an unknown density adjacent to the aneurysm.Conclusions code 1 remains unchanged.
 
Additional Manufacturer Narrative
Results code 3 updated.Results code 3: code 213 - the device evaluation, using the images provided, showed the following: -holes in the explanted proximal tgt4020 device were unable to be confirmed with the three images available.Additional images included in the imaging evaluation showed three holes in the explanted tgt4020 device located near the stent apices, away from the sleeve attachment location.-the inner/outer curve orientation of the devices were unable to be confirmed.-the orientation of the potential holes in the proximal tgt4020 device with respect to the overlapped region of the devices was unable to be determined with the information provided.Holes in device tgt4020 were visually confirmed and appear to be aligned with stent apices.The root cause for the holes observed in the graft could not be determined with the available information.Conclusions code 1 updated.Conclusions code 2 added.Conclusions code 2: code 22 - according to the gore® tag® thoracic endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to, endoprosthesis graft material failure, endoprosthesis puncture or erosion, infection (e.G.Aneurysm, device, or access sites), and surgical conversion.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, infection (e.G.Aneurysm, device, or access sites), and surgical conversion.
 
Additional Manufacturer Narrative
Method code 3 added.Method code 3: code 4114 - the devices were not returned, so evaluation of the actual devices was unable to be completed.Non-ct post explant images were provided, and an engineering evaluation of the device images is in progress.It is unknown which device caused this adverse event so all system components are being included on this report.Additional system components involved in this adverse event include: item #tgt4020/ lot #8440594/ udi #(b)(4).Item #tgt4015/ lot #10976058/ udi #(b)(4).Item #tgm454520/ lot #unknown/ udi #unknown.Item #tgm454520/ lot #unknown/ udi #unknown.Results code 1 updated.Results code 1: code 213 - the review of the manufacturing paperwork verified that the lots for which lot numbers were available met all pre-release specifications.As the lot numbers for the tgm454520 devices were unavailable, no device history record review was able to be completed.Results code 3 added.Conclusions code 1 remains unchanged.
 
Additional Manufacturer Narrative
H6: code 213 - the review of the sterilization paperwork verified that all device lots involved in this event met all pre-release specifications.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9831513
Report Number2017233-2020-00184
Device Sequence Number3029453
Product Code MIH
UDI-Device Identifier00733132613717
UDI-Public00733132613717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model NumberTGT4020
Device Catalogue NumberTGT4020
Device Lot Number8440595
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/13/2020
04/22/2020
05/26/2020
06/29/2020
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight80